MAUDE Adverse Event Report: COOK ENDOSCOPY MEMORY HARD WIRE BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY MEMORY HARD WIRE BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G22002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket extended 2.5 cm out of the catheter lumen.There was no fluid in the catheter lumen.There were small kinks throughout the length of the catheter, more noticeably on the distal end of the catheter and leading to a slight permanent bend at the distal tip of the catheter lumen.The distal tip of the catheter lumen had split and slightly flared.One of the wires on the basket had broken loose from the proximal end of the basket and was still attached at the distal end of the basket.The basket wire was broken near the soldered joint; there was no evidence of the wire being damaged by the buff process.The basket was intact and no part of the device was missing.The pin vise on the handle was loose and could easily rotate.No other anomalies were detected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The basket wire broke at the soldered joint.If excessive force is applied, basket breakage can occur near the soldered joint.Prior to distribution, all memory hard wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook memory hard wire basket.The user removed the stone with the device and the wire of the basket was broken.The user replaced with a new device to finish the procedure.

Brand Name
MEMORY HARD WIRE BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6932129
Report Number1037905-2017-00633
Device Sequence Number10940710
Product Code FFL
UDI-Device Identifier00827002220027
UDI-Public(01)00827002220027(17)200321(10)W3837970
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22002
Device Catalogue NumberMWB-2X4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/13/2017
Device Age5 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight86